Pennsylvania, 2002Flash Flood in Pennsylvania, May 28, 2002
May 28, 2002 · NWS CTP · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 28, 9:55 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, May 28, 9:55 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE
1055 AM EDT TUE MAY 28 2002
NO UPDATE NEEDED AS PREV FCST STILL IN GOOD SHAPE. PARTLY SUNNY
SKIES DESTABILIZING ATMOS ACROSS CENTRAL PA AS EVIDENCED BY BUILDING
CU IN VIS IMAGERY. GIVEN WEAK FORCING...EXPECT PULSE TYPE CONVECTION
TO FIRE ON HIGH TERRAIN THIS AFTN...THEN DRIFT EASTWARD WITH MEAN
WIND FLOW. SLOW MOVEMENT AND HIGH PRECIP WATER VALUES COULD LEAD TO
SOME LOCALLY HEAVY RAINFALL.
.CTP...NONE.
FITZGERALD
In the hours before
Special weather statement, May 28, 11:46 AM EST, 1 hour 14 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-281945-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1246 PM EDT TUE MAY 28 2002
...A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGHOUT CENTRAL
PENNSYLVANIA THIS AFTERNOON...
A MOIST AND UNSTABLE AIR MASS EXISTS OVER CENTRAL PENNSYLVANIA THIS
AFTERNOON. WITH THE PRESENCE OF A NEARLY STATIONARY FRONT...SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON AND EVENING.
THE POTENTIAL EXISTS FOR DAMAGING WINDS AND LARGE HAIL FROM THESE
THUNDERSTORMS.
SKYWARN ACTIVATION MAY BE NEEDED LATER TODAY.
Flash Flood, Huntingdon
- When
- May 28, 1:00 PM EST to 3:00 PM EST
- Where
- Huntingdon County, Dudley
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.417, -77.981 (the zone’s center; the record gives no point)
Heavy thunderstorm rains caused flash flooding in Southwest Bedford County. Shoup Run, and several of the smaller tributaries feeding it, overflowed their banks when between 1.5 and 2.5 inches of rain fell in less than an hour. Portions of a flood wall constructed after the January 1996 flooding was washed away. Numerous basements were flooded. Portions of route 913 were innundated by flood waters.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Pennsylvania, May 28, 20021 injured · $5.0 million · 1 event
- Tornadoes and Flash Flood in Minnesota, May 28, 2002$150,000 · F0 · 11 events
- Hail in Texas, May 28, 2002$125,000 · 1.75 in hail · 3 events
- Flash Flood in New York, May 28, 2002$100,000 · 1 event
- Flash Flood in Pennsylvania, May 28, 2002$100,000 · 1 event
- Hail and Damaging Wind in Iowa, May 28, 2002$54,000 · 1.75 in hail · 6 events
- Hail and Damaging Wind in Texas, May 28, 2002$50,000 · 1.75 in hail · 2 events
- Flash Flood in New York, May 28, 2002$50,000 · 1 event
- Flash Flood in Pennsylvania, May 28, 2002$50,000 · 1 event
- Flash Flood in Pennsylvania, May 28, 2002$50,000 · 1 event
- Lightning Strike in Pennsylvania, May 28, 20022 injured · 1 event
- Flash Flood in New York, May 28, 2002$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294619.